Citation: Zyk. "Over the Threshold and One Step Further: An Experience with 5-MeO-DALT & Pharmaceuticals (exp110108)". Erowid.org. May 11, 2017. erowid.org/exp/110108
I would like to begin by acknowledging that this dose is far above typical recommended dosages, and that despite the fact that no long term damage seems clear to me, this was a reckless dose and may have resulted in injury in other circumstances.
This report was composed over a week after the experience, so it will be more of a summary and a description of an otherwise not-discussed dosage range.
I take Levetiracetam 500mg twice daily for seizures, which are well-controlled thereby, and I’ve experienced no seizures not associated with several missed doses. I am fully aware that the risk is still there. Additionally, I take 60mg Vyvanse once daily, and lately, 20mg Fluoxetine – once daily. These last two are of more particular note in this instance.
Suddenly possessed of 500mg 5-MeO-DALT, I’d done my research gradually, beginning with allergy test and settling toward either 25 or 50mg ordinary dose, more as an anxiolytic and mood booster, as its overt psychoactive effects were limited in both intensity and duration – I found in it an effective antidepressant, once a week, at least. I could attend school and participate in ordinary activities under its influence within that range, although to be fair at the latter, conversing coherently might prove challenging.
I’d run down to the last of my supply, and intending to push a bit further than the 60mg which was my previous highest dose. I measured out about 100mg, and seeing how little remained (~25mg), opted to add it to the capsule as well. Chased with a shot of lemon juice. For science.
My memory of the timing of the experience is spotty at best. I would say that I had alert sensations anywhere from 10-30 minutes from ingestion. Around 45 minutes in, it became clear that this was tending toward a typical tryptamine “trip,” rather than the subtle euphoria and energy boost I experienced previously. I was excited!
About an hour in, the euphoria was rather overwhelming, a definite ++. I don’t think it truly reached a +++ at any point, but I could imagine it going there. This, more than any other tryptamine I’ve experienced, felt substantially similar to MDMA; a more forced euphoria, tension, energy, and potentially, injury - in my circumstances.
I got caught up in music; dancing was extraordinary, and I was thrilled to be alive - my face seemed extraordinarily expressive. The visuals were odd – not so much warping and bending as simply heightened in color and intricacy. One of my favorite “visual sets” among the hallucinogens, I believe. The intensity became somewhat worrying after I had removed my sweater and shirt (my room was fairly chilly, probably around 60F/17C. Usually I wear layers at this temperature. However, once I noticed that there was some persistent numbness of the extremities and I did not cool down after resting for some time, I began to worry.
Now, to be fair, I am extremely susceptible to paranoia and delusions on hallucinogens – the main reason I tend to use them alone.
I am extremely susceptible to paranoia and delusions on hallucinogens – the main reason I tend to use them alone.
It is quite possible that I was experiencing psychosomatic effects, but in these situations, I prefer caution – so I hopped straight into a cold shower for about a minute before I began to feel chilled. It felt great. This is unusual – I am typically rather sensitive to intense cold. This was when I became fascinated with my face in the mirror. I spent some time trying to imitate the troll face.
It occurred to me at this point that as a 5-MeO substituted tryptamine, 5-MeO-DALT, like Foxy, MiPT and to a lesser extent 5-MeO-DMT, may possess MAOI properties. Interactions with the amphetamines I have taken as a prescription for nearly twenty years are arguable – I have no basis for comparison, though I would love to determine whether this is the factor that influences my tendency toward delusion and “bad trips” – but the more recent addition of an SSRI to the mix seemed a candidate for a serotonin syndrome-inducing combo, and so I spent some time attending to my pulse and b.p., and taking another cold shower. It’s true that tryptamines are typically on the safer side of things, but there are exceptions, and I was once hospitalized in a hallucinogen-related incident which, I was later informed, was characterized by signs of rhabdomyolysis.
At any rate, after three-ish hours, I lost the peak experience and aftereffects were manageable. There were no lasting effects, and about four hours later, totally sober, I fell asleep without trouble.
If I have an opportunity, I would like to try 90-100mg at some later date, once I am no longer taking the SSRI, as it was enjoyable if excessively cathartic at 125mg. It has potential to be an extremely versatile substance, though not one without limitations.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.